Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 2, NWS Los Angeles, CA

September 1, 2007Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Sep 1, 2007, 2:53 PM PDT for Los Angeles County, California. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2007, 2:53 PM PDT (21:53 UTC)
Expired
Sep 1, 2007, 5:00 PM PDT
In force
2 hr
Issued by
NWS Los Angeles, CA
Area
Counties, with a storm outline in the text
Flood severity
None

County Los Angeles County, CA

What was reported inside it

TimeReportWhereRemark
Sep 1, 4:45 PM PDTFLASH FLOOD2 Ssw Lake Los Angeles, CAFLASH FLOODING UP TO 1 FT DEEP ALONG PALMDALE BLVD. AROUND AVE J.
Sep 1, 4:50 PM PDTFLASH FLOOD3 Ssw Palmdale, CAFLASH FLOODING AT AVE 0 TO AVE 08

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 112 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KLOX 012206
FFWLOX
CAC037-020000-
/X.NEW.KLOX.FF.W.0002.070901T2153Z-070902T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
305 PM PDT SAT SEP 1 2007

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA...THIS
  INCLUDES THE CITIES OF LANCASTER AND PALMDALE...

* UNTIL 500 PM PDT

* AT 300 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN 7 MILES SOUTHEAST OF ACTON AND
  5 MILES NORTHEAST OF BIG PINES. THESE THUNDERSTORMS WILL BUILD
  NORTH INTO THE EASTERN ANTELOPE VALLEY THROUGH 5 PM. FLASH
  FLOODING WILL BE LIKELY WITH THESE THUNDERSTORMS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  PALMDALE...LANCASTER...LAKE LOS ANGELES...LLANO...AND PEARBLOSSOM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES 
AND ARROYOS...SMALL CREEKS AND STREAMS. LOW SPOTS ALONG HIGHWAY 138 
WILL BE AFFECTED BY FLASH FLOODING AS WELL.   

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

LAT...LON 3433 11837 3422 11766 3438 11765 3483 11767
      3482 11837

$$

JMS/CK
1 follow-up statement
000 
WGUS76 KLOX 012259
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
358 PM PDT SAT SEP 1 2007

CAC037-020000-
/X.CON.KLOX.FF.W.0002.000000T0000Z-070902T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
358 PM PDT SAT SEP 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR
NORTHEASTERN LOS ANGELES COUNTY...

AT 341 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAIN IN THE LANCASTER AND PALMDALE 
AREA...NEAR ACTON AND ALSO 5 MILES SOUTH OF PEARBLOSSOM. THE 
THUNDERSTORMS WERE MOVING NORTH NEAR 5 MPH. SMALL HAIL AND STRONG 
GUSTY WINDS WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALMDALE...
LANCASTER AND LAKE LOS ANGELES

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES 
AND ARROYOS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS 
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LOW SPOTS ALONG 
HIGHWAY 138 ARE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOST 
FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO 
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL 
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3433 11837 3422 11766 3438 11765 3483 11767 3482 11837

$$

JMS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 12:10 PM PDT, 2 hours 43 minutes earlier.

Area forecast discussion, Sep 1, 12:10 PM PDT, 2 hours 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1210 PM PDT SAT SEP 1 2007

NEW AVIATION DISCUSSION

.SHORT TERM...WILL CONTINUE WITH EXCESSIVE HEAT WARNING FOR THE
VENTURA AND LOS ANGELES COUNTY VALLEYS AND MOUNTAINS. AIR MASS
WILL CONTINUE VIRTUALLY UNCHANGED WITH TEMPERATURES NEARLY 20
DEGREES ABOVE NORMAL IN THE MOUNTAINS AND 10 TO 15 DEGREES ABOVE
NORMAL IN THE VALLEYS TODAY AND WILL LIKELY PERSIST THROUGH SUNDAY
AS WELL AS INTO MONDAY. WEAK DESCENDING FLOW OVER VENTURA COUNTY AND
AREAS NORTHWARD IS EXPECTED WHILE WEAK TO MODERATE ASCENDING FLOW
IS EXPECTED TO REDEVELOP OVER LOS ANGELES COUNTY TODAY. MODERATE
AND GUSTY NORTH WINDS DEVELOPED IN THE VICINITY OF CANYONS AND
PASSES ON THE SANTA BARBARA SOUTH COAST LATE LAST NIGHT AND WILL
CONTINUE TO DECELERATE THROUGH SUNRISE AND TEMPERATURES IN THE
LOWER 90S WILL DROP SHARPLY INTO THE MID 70S...EXPECT CONDITIONS
TO REDEVELOP TONIGHT AS MID LEVEL ANTICYCLONIC FLOW CENTERED OVER
NORTHERN SLO COUNTY PERSISTS. WILL CONTINUE WITH A SLIGHT CHANCE
OF THUNDERSTORMS TODAY WITH THE FOCUS BEING OVER THE DESERT AND
HIGH COUNTRY IN LOS ANGELES COUNTY...STEERING FLOW WILL CONTINUE
LIGHT AND THE POTENTIAL RATING FOR FLASH FLOODING IS MODERATE.
GUIDANCE WAS REASONABLY CONSISTENT WITH PREVIOUS RUNS WHERE
RELATIVELY MOIST EAST FLOW IS EXPECTED TO PERSIST OVER THE AREA
THROUGH MON...EASTERLIES ARE EXPECTED TO ACCELERATE SUNDAY WHICH
SHOULD LESSEN THE FLASH FLOOD POTENTIAL RATING TO LOW. THOUGH
POTENTIAL MAY INCREASE AGAIN MON AS FLOW DECELERATES AND MOISTURE
INCREASES.

.LONG TERM...HAVE MADE MINOR CHANGES THROUGH THE PERIOD. WILL
CONTINUE WITH COOLING TREND TUE THROUGH THU AS COMBINATION OF
SLIGHTLY LOWER HEIGHTS AND DEEPENING MARINE AIR MODERATES THE
HEAT. TEMPERATURES WILL LIKELY PERSIST 5 TO 15 DEGREES ABOVE
SEASONAL NORMALS TUE THEN COOL TO NORMAL BY THU. TROPICAL STORM
HENRIETTE TRACK IS EXPECTED TO PARALLEL SOUTHERN BAJA WHILE MOVING
NORTHWEST THROUGH THE END OF THE WEEK THEN MOVE ASHORE AND DISSIPATE
OVER CENTRAL BAJA. THE WESTERN LIMITS OF THE MOISTURE REMNANTS ARE
EXPECTED TO SKIRT THE EXTREME SOUTHEASTERN PORTION OF THE AREA AND
WILL HAVE INCLUDED PARTLY CLOUDY SKIES AS UPPER LEVEL CLOUDS MOVE
OVER THE AREA WITHIN MODERATE SW FLOW FRIDAY.

&&

.AVIATION...01/1910Z

GOOD CONFIDENCE IN ALL LOCATIONS REMAINING CLEAR OVERNIGHT. KPMD AND
KWJF MAY STRUGGLE WITH SOME CONVECTION THIS AFTERNOON.

KLAX...GOOD CONFIDENCE IN CLEAR SKIES THROUGH SUNDAY WITH NORMAL
SEA BREEZES.

KBUR...EXCELLENT CONFIDENCE IN CLEAR SKIES THROUGH SUNDAY WITH
NORMAL SEA BREEZES.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...EXCESSIVE HEAT WARNING (SEE LAXNPWLOX).
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...FORWOOD
AVIATION...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 1, 8:58 AM PDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
858 AM PDT SAT SEP 1 2007

CAZ034>041-044>047-051>054-059-087-088-021300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
910 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

EXCESSIVE HEAT WILL PERSIST ACROSS THE VALLEYS AND MOUNTAINS OF
LOSANGELES AND VENTURA COUNTIES...AS WELL AS THE INTERIOR VALLEYS OF
SAN LUIS OBISPO COUNTY. THE HEAT INDEX WILL RANGE FROM 105 TO 113
DEGREES IN THE VALLEYS AND RANGE BETWEEN 100 AND 106 DEGREES IN THE
MOUNTAINS. STRONG RIP CURRENTS WILL LIKELY DEVELOP ALONG EXPOSED
SOUTH FACING SHORES AS BREAKERS BUILD TO 5 FEET. A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS WILL PERSIST THIS AFTERNOON AND EVENING
ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AND THE
ANTELOPE VALLEY.

* EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

EXCESSIVE HEAT MAY PERSIST ACROSS THE VALLEYS AND MOUNTAINS OF
LOSANGELES AND VENTURA COUNTIES...AS WELL AS THE INTERIOR VALLEYS OF
SAN LUIS OBISPO COUNTY SUNDAY THROUGH MONDAY. WHILE THE SOUTH SWELL
GRADUALLY SUBSIDES STRONG RIP CURRENTS MAY PERSIST ALONG EXPOSED
SOUTH FACING SHORES ON SUNDAY. A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS LOS ANGELES AND VENTURA
COUNTIES ON SUNDAY AND SUNDAY NIGHT...WITH ANOTHER SLIGHT CHANCE FOR
THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTY
MOUNTAINS AND THE ANTELOPE VALLEY THROUGH MONDAY. OTHERWISE NO
HAZARDOUS WEATHER IS LIKELY TUESDAY THROUGH FRIDAY. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

* EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 11:12 AM PDTFlash Flood WatchLOX9 hr
Sep 1, 3:46 PM PDTSevere Thunderstorm WarningLOXLos Angeles59 min
Sep 1, 4:31 PM PDTTornado WarningLOXLos Angeles29 min
Sep 1, 4:54 PM PDTFlash Flood WarningLOXLos Angeles2 hr

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.